Wildfire, Grand Ronde Valley
- When
- August 7, 12:00 AM PST to August 10, 11:59 PM PST
- Where
- Grand Ronde Valley forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 45.310, -118.009 (the zone’s center; the record gives no point)
The Rinehart Road Fire, centered 15 miles northeast of La Grande, burned 670 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
The Rinehart Road Fire, centered 15 miles northeast of La Grande, burned 670 acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Aug 6, 8:15 PM PST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
915 PM PDT SAT AUG 6 2005
.SHORT TERM...HIGH PRESSURE ALOFT WILL PERSIST OVER THE REGION FOR
THE NEXT COUPLE OF DAYS. SEVERAL WEAK DISTURBANCES COMBINED WITH
SOME LIMITED MID LEVEL MONSOON MOISTURE AND STRONG AFTERNOON HEATING
WILL BE ENOUGH TO CAUSE ISOLATED THUNDERSTORMS TO DEVELOP OVER THE
SOUTHERN AREAS OF THE FORECAST AREA SUNDAY AFTERNOON AND EVENING AND
AGAIN ON MONDAY. OTHERWISE CONDITIONS WILL REMAIN VERY WARM
AND DRY. 88
.FIRE WEATHER...HOT AND DRY WEATHER WITH TEMPERATURES IN THE 80S TO
NEAR 100 WILL CONTINUE ON SUNDAY AND MONDAY WITH LOW AFTERNOON
RELATIVE HUMIDITIES AND VERY POOR HUMIDITY RECOVERY AT NIGHT. IN
ADDITION ISOLATED THUNDERSTORMS...POSSIBLY WITH FREQUENT DRY
LIGHTING...IS EXPECTED TO DEVELOP AGAIN SUNDAY AFTERNOON OVER THE
SOUTHERN PART OF THE FIRE WEATHER DISTRICT AS SOME MID LEVEL
MOISTURE COMBINES WITH WEAK WEATHER DISTURBANCES AND STRONG
AFTERNOON HEATING. ALTHOUGH MOST OF THE STORMS WILL HAVE SOME
RAINFALL THERE WILL LIKELY BE LIGHTNING STRIKES IN AREAS THAT
RECEIVE LITTLE OR NO RAINFALL. ANY THUNDERSTORMS THAT DEVELOP WILL
QUICKLY DISSIPATE AFTER SUNSET SUNDAY EVENING. THE SAME IS EXPECTED
ALL OVER AGAIN ON MONDAY. 88
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24-36 HOURS.
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL ONCE
AGAIN DEVELOP ON SUNDAY OVER CENTRAL AND EASTERN OREGON. THESE WILL
AFFECT THE SOUTHERN PORTIONS OF TWEB ROUTE 368...MAINLY FROM
KRDM-KLKV AND THE KRDM TAF AREA. CLOUDS AND/OR THUNDERSTORMS WILL
DISSIPATE AFTER SUNSET SUNDAY EVENING. LITTLE CHANGE IS EXPECTED ON
MONDAY. 88
&&
.PREV LONG TERM DISCUSSION... (ISSUED 500 PM PDT SAT AUG 6 2005)
.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...A FLAT UPPER LEVEL
HIGH PRESSURE RIDGE WILL PERSIST OVER THE PACIFIC NORTHWEST.
WESTERLY FLOW ALOFT OVER OREGON WILL KEEP MONSOONAL MOISTURE MAINLY
SOUTH OF THE AREA. SUBSIDENCE ASSOCIATED WITH THE HIGH PRESSURE WILL
KEEP THE REGION VERY WARM AND DRY. 76
.PRELIMINARY POINT TEMPS/POPS...
PDT 62 96 62 96 / 0 0 10 10
ALW 68 96 66 96 / 0 0 10 0
PSC 55 98 57 98 / 0 0 0 0
YKM 56 95 57 95 / 0 0 0 0
HRI 62 97 60 97 / 0 0 0 0
ELN 65 95 63 95 / 0 0 0 0
RDM 51 96 52 95 / 0 0 10 0
LGD 54 97 55 97 / 0 0 10 10
5J0 58 97 59 97 / 10 10 20 10
DLS 62 96 63 95 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH UNTIL 11 PM SUNDAY FOR ORZ045-ORZ046-ORZ047-
ORZ048-ORZ049-ORZ050.
WA...NONE.
&&
TI:YGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
88/76/76HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
250 PM PDT SAT AUG 6 2005
WAZ024>030-ORZ041>050-071215-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
250 PM PDT SAT AUG 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...REST OF TODAY AND TONIGHT
DRY LIGHTNING
OCHOCO-JOHN DAY HIGHLANDS, WALLOWA COUNTY
ISOLATED DRY THUNDERSTORMS ARE EXPECTED ACROSS MAINLY SOUTHEAST
GRANT COUNTY AND SOUTHERN WALLOWA COUNTY THIS EVENING. THESE
THUNDERSTORMS WILL BE HIGH BASED WITH BASES NEAR 15000 FEET. THUS
MOST PRECIPITATION IS EXPECTED TO EVAPORATE BEFORE REACHING THE
GROUND.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS SUNDAY
OCHOCO-JOHN DAY HIGHLANDS, JOHN DAY VALLEY
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND
EVENING AS A WEAK DISTURBANCE COMBINED WITH AFTERNOON HEATING TO
CREATE UNSTABLE CONDITIONS.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WEATHER.GOV/PENDLETON
AND SELECT GRAPHICAL HAZARDS.The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472441.